Peru

June 7 – 16
Peru

Each year we take a group for a cultural, ecclesiastical immersion to Peru, one of our companion synods. This year the trip will be June 7-16 [June 7-12 in Lima. June 13-16 in Cuzco]. The group will be led by Bishop Mike Rinehart.

Participants may choose Lima only, but we strongly suggest that, having traveled so far, you don’t miss Cuzco, Iglesia Luterana Talitha Kum and the Lost City of Machu Picchu.

This trip will enrich your understanding of Peruvian history and relationships with Lutheran Church of Peru. You will pick up some Spanish, see the Andes, and make new friends.

Preparation for the immersion includes an informational gathering on June 3 from 2:00 – 4:00 pm. Location TBD.

Cost

Lima: $650 – 5 nights, double occupancy, excluding airfare.
Cuzco: $900 – 4 nights, double occupancy, including airfare.

For single occupancy, please add $400. The unit of currency is the Peruvian Sol (Sun). The exchange rate (US dollar to Peruvian Sol) is $1 = S/. 3.2 in February 2018.

April 15 – $400 non-refundable deposit
June 3 – Balance due

Travel

Airfare
Airfare for the Cuzco extension is included, but you will need to purchase your flight to Lima. If you are coming from Houston, the only direct flight to Lima is on United. In February of 2018, the cost for that flight is around $900. Aero Mexico has a flight in the $600 range, but it requires a two-hour layover in which you will need to recheck your luggage.

Registration

Participation in this immersion is limited to 18 individuals. Registration closes on April 15 (with $400 non-refundable deposit).

Registration for the Peru immersion has now closed.

Tentative Schedule

Thursday, June 7
Fly to Lima. Arrive 11:00 pm or so. Shuttle to Hotel El Señorial.

Friday, June 8
8:00 – Breakfast at the hotel
9:00 – Devotions at the hotel
9:30 – Welcome from Lutheran Church of Peru President Pedro Bullón and other church leaders. History and current state of the church, Spanish lesson 1, and orientation.
12:00 – Lunch
1:00 – Preparation for the children’s festival on saturday
5:00 – Rest
6:00 – Dinner
7:30 – Group time

Saturday, June 9
8:00 – Breakfast
9:00 – Travel to Belén
10:00 – Children’s festival
4:00 – Return to hotel; groups travel to Trujillo and Iquitos
5:00 – Rest
6:00 – Dinner
7:30 – Group time

Sunday, June 10
8:00 – Breakfast
9:00 – Worship at various congregations
12:00 – Lunch
1:00 – Continued visiting with congregations
5:00 – Rest
6:00 – Dinner
7:30 – Worship at El Buen Pastor (Pastor Pedro Bullón)

Monday, June 11
8:00 – Breakfast
9:00 – Devotions
9:30 – Learning time, Spanish lesson 2, and accompaniment. Groups return.
12:00 – Lunch
1:00 – Visit the Catacombs, tour Lima, downtown, and Lover’s Park.
5:00 – Rest
6:00 – Dinner
7:30 – Group time

Tuesday, June 12, 2018
8:00 – Breakfast at hotel
9:00 – Devotions
9:30 – Learning time, theology,  and Spanish lesson 3
12:00 – Lunch
1:00 – Visit Pachamac Incan Ruins and museum. Shopping.
6:00 – Dinner
9:00 – Those returning to U.S. depart for airport. Others to hotel.

Wednesday, June 13
8:00 – Breakfast at hotel
8:30 – Devotions
9:00 – Shuttle to airport
11:20 – Fly to Cusco
12:40 – Shuttle to hotel
1:00 – Lunch
2:00 – Nap or walk the city (acclimate to the altitude)
5:00 – Rest
6:00 – Dinner
7:30 – Group time

Thursday, June 14
8:00 – Breakfast
9:00 – Devotions
9:30 – Cuzco city tour
11:00 – Visit Talitha Kumi
12:00 – Lunch with Talitha
1:30 – Taxi to Ollantaytambo
2:00 – 90 minute train ride to Aguas Calientes
3:30 – Walk Aguas Calientes
5:00 – Rest
6:00 – Dinner
7:30 – Group time

Friday, June 15
8:00 – Breakfast
9:00 – Devotions
9:30 – 30-minute bus ride up to Machu Picchu
10:00 – Machu Picchu
11:30 – 30-minute bus ride back to Aguas Calientes
12:00 – Lunch
1:00 – Hiking in Aguas Calientes
3:00 – Shopping
5:00 – Train back to Oyantaytambo. Light dinner on train.
6:30 – Taxi to Cuzco
7:30 – Group time

Saturday, June 16
Fly Cuzco to Lima followed by Lima to Houston.


Map Unavailable

Date/Time
Date(s) - Jun 7, 2018 until Jun 16 2018
12:00 AM - 11:59 PM

Location

Peru